North Dakota, 2006Hail in North Dakota, August 22, 2006
August 22, 2006 · NWS BIS · 1 event in 1 county or zone
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before the first event at Aug 22, 2:05 PM CST, 9 hours 20 minutes earlier.
Area forecast discussion, Aug 22, 2:05 PM CST, 9 hours 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BISMARCK ND
305 PM CDT TUE AUG 22 2006
.SHORT TERM...TONIGHT THROUGH FRIDAY NIGHT...
PROBLEMS TODAY ARE CONVECTION CHANCES AND SEVERITY. USED BLEND OF
MODELS FOR TIMING OF FEATURES.
MID LEVEL SHORTWAVE NOW OVER CENTRAL MONTANA PUSHING EAST.
ASSOCIATED SURFACE LOW FROM KGGW TO KSHR AND WARMFRONT EXTENDING
EAST THROUGH CENTRAL SOUTH DAKOTA. 15Z TO 18Z BISMARCK SOUNDINGS SHOW
CAP STRENGTHENING THROUGH THE DAY WITH SURFACE CIN INCREASING FROM
-100 TO -300 JOULES. HOWEVERE VERY STEEP LAPSE RATES ABOVE 800 MB
AND LOW LEVEL JET OF 30 PLUS KNOTS WHICH SHOULD INCREASE WITH TIME.
WILL CONTINUE CHANCE POPS AND ADD SEVERE WORDING SOUTHEAST ZONES FOR
TONIGHT.
ON WEDNESDAY SURFACE LOW MOVES TO WESTERN DAKOTAS WITH CAPPED WARM
SECTOR OVER EASTERN PORTIONS OF CWA AND SPC HAS DOWN GRADED SEVERE
CHANCES ON WEDNESDAY TO A SEE TEXT. ONLY MINOR CHANGES MADE TO POP
AND WEATHER GRIDS.
SURFACE LOW FINALLY PUSHES THROUGH NORTHERN PLAINS ON THURSDAY FOR
CONTINUING CHANCE OF SEVERE CONVECTION EASTERN PORTION OF CWA.
TEMPERATURES SOMEWHAT COOLER WITH MORE CLOUD COVER ALL THREE DAYS.
.LONG TERM...FRIDAY THROUGH TUESDAY...
SHORT WAVE ENERGY...CREEPING UNDER THE MAIN UPPER RIDGE WILL BRING A
THREAT OF CONVECTION TO THE NORTHERN PLAINS...SUNDAY AND MONDAY. ON
THE TEMPERATURE FRONT...THE RIDGE WILL ALLOW ABOVE NORMAL
TEMPERATURES TO PERSIST THROUGH THE EXTENDED PERIOD.
&&
.BIS WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
HW/RSL
Hazardous weather outlook, Aug 22, 3:05 AM CST, 20 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BISMARCK ND
405 AM CDT TUE AUG 22 2006
NDZ001>005-009>013-017>023-025-031>037-040>048-050-051-230915-
DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD-
MCHENRY-PIERCE-MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS-
FOSTER-GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH-KIDDER-
STUTSMAN-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS-LOGAN-
LA MOURE-MCINTOSH-DICKEY-
405 AM CDT TUE AUG 22 2006 /305 AM MDT TUE AUG 22 2006/
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
NORTH DAKOTA...NORTHWEST NORTH DAKOTA...SOUTH CENTRAL NORTH
DAKOTA...SOUTHEAST NORTH DAKOTA AND SOUTHWEST NORTH DAKOTA.
.DAY ONE...TODAY AND TONIGHT
THUNDERSTORMS WILL BE POSSIBLE TODAY. SOME THUNDERSTORMS MAY
BECOME SEVERE...ESPECIALLY THIS AFTERNOON AND EVENING. THE MAIN
THREATS WITH ANY THUNDERSTORMS TODAY WILL BE THE POSSIBILITY OF
LARGE HAIL...DAMAGING WINDS AND HEAVY RAINFALL.
A SERIES OF UPPER LEVEL DISTURBANCES...COUPLED WITH A WARM
FRONT...WILL BRING THE THUNDERSTORMS TO THE REGION TODAY.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
SEVERE THUNDERSTORMS WILL BE POSSIBLE WEDNESDAY AND AGAIN ON
THURSDAY. THE BEST CHANCE FOR ANY ORGANIZED SEVERE THUNDERSTORMS
WILL BE THURSDAY...WHEN A COLD FRONT PUSHES EAST ACROSS THE STATE.
THE MAIN HAZARDS WITH ANY THUNDERSTORMS THAT DO DEVELOP WILL BE THE
POSSIBILITY OF LARGE HAIL...DAMAGING WINDS AND HEAVY RAINFALL.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE REQUIRED TODAY AND TONIGHT...AS WELL AS
WEDNESDAY AND THURSDAY.
JC
In the hours before
Local storm report, Aug 22, 8:11 PM CST, 3 hours 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
911 PM CDT TUE AUG 22 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0910 PM HAIL 9 S KINTYRE 46.42N 99.95W
08/22/2006 E1.75 INCH EMMONS ND TRAINED SPOTTER
GOLFBALL SIZE HAIL WITH HAIL DRIFTS FORMING
&&
LLPLocal storm report, Aug 22, 8:30 PM CST, 2 hours 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
930 PM CDT TUE AUG 22 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0924 PM HAIL 5 SSW BURNSTAD 46.32N 99.65W
08/22/2006 M0.50 INCH LOGAN ND TRAINED SPOTTER
1/2 INCH HAIL WITH LOTS OF RAIN
&&
LLPLocal storm report, Aug 22, 8:49 PM CST, 2 hours 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
949 PM CDT TUE AUG 22 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0925 PM TSTM WND GST 6 ESE BURNSTAD 46.35N 99.50W
08/22/2006 E60 MPH LOGAN ND CO-OP OBSERVER
&&
VROLLERLocal storm report, Aug 22, 8:57 PM CST, 2 hours 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
957 PM CDT TUE AUG 22 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0930 PM HAIL 5 SW WISHEK 46.20N 99.63W
08/22/2006 E1.00 INCH MCINTOSH ND TRAINED SPOTTER
QUARTER SIZE HAIL. HAIL LASTED 15 MINUTES FROM 930 PM CDT
UNTIL 945 PM CDT.
&&
CLH/TWHLocal storm report, Aug 22, 9:25 PM CST, 2 hours before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
1025 PM CDT TUE AUG 22 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0930 PM HAIL 5 SW WISHEK 46.20N 99.63W
08/22/2006 E1.25 INCH MCINTOSH ND TRAINED SPOTTER
MAINLY QUARTER SIZE HAIL WITH SOME STONES TO HALF DOLLAR
SIZE. HAIL LASTED FROM 930 PM CDT TO 945 PM CDT.
&&
CLH/JPMLocal storm report, Aug 22, 10:06 PM CST, 1 hour 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
1106 PM CDT TUE AUG 22 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1055 PM TSTM WND GST 8 W FULLERTON 46.16N 98.59W
08/22/2006 E60 MPH DICKEY ND LAW ENFORCEMENT
ESTIMATED 60 MPH WIND GUST. VERY HEAVY RAIN.
&&
CLH/JPMHail, La Moure
- When
- August 22, 11:25 PM CST to 11:35 PM CST
- Where
- La Moure County, 1 mi S of Berlin
- Measured
- 2.5 in hail
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 46.367, -98.483
Lamoure County Sheriff deputy found tennis ball size hail stones lying on highway 13 as he drove from Edgeley to LaMoure.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Lightning Strike in South Carolina, August 22, 20061 death · 1 event
- Damaging Wind in Arizona, August 22, 2006$200,000 · 52 kt wind · 1 event
- Hail in North Dakota, August 22, 2006$190,000 · 1.75 in hail · 1 event
- Damaging Winds in Texas, August 22, 2006$117,000 · 65 kt wind · 9 events
- Wildfire in Wyoming, August 22 to 28, 2006$65,000 · 2 events
- Hail in North Dakota, August 22, 2006$35,000 · 1 in hail · 1 event
- Hail in North Dakota, August 22, 20061 injured · 1.75 in hail · 1 event
- Hail and Damaging Wind in Texas, August 22, 2006$13,000 · 53 kt wind · 3 events
- Hail in North Dakota, August 22 to 23, 20061.75 in hail · 7 events
- Hail and Damaging Winds in South Dakota, August 22, 20061 in hail · 6 events
- Hail and Damaging Wind in Minnesota, August 22, 200652 kt wind · 5 events
- Hail in Washington, August 22, 20061.25 in hail · 4 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5528546.